Directional mobility of debt ratings

Bhaumik, Sumon Kumar and Landon-Lane, John S. (2013). Directional mobility of debt ratings. Borsa Istanbul Review, 13 (4), pp. 67-78.

Abstract

In this paper we describe a method to decompose a well-known measure of debt ratings mobility into it's directional components. We show, using sovereign debt ratings as an example, that this directional decomposition allows us to better understand the underlying characteristics of debt ratings migration and, for the case of the data set used, that the standard Markov chain model is not homogeneous in either the time or cross-sectional dimensions. We find that the directional decomposition also allows us to sign the change in quality of debt over time and across sub-groups of the population.

Publication DOI: https://doi.org/10.1016/j.bir.2013.10.002
Divisions: Aston Business School > Economics finance & entrepreneurship
Additional Information: Copyright © 2013, Borsa _Istanbul Anonim Şirketi. Production and hosting by Elsevier B.V. Open access under CC BY-NC-ND license.
Uncontrolled Keywords: mobility,ratings migration,sovereign debt,Economics and Econometrics,Finance
Published Date: 2013-12

Download

[img]

Export / Share Citation


Statistics

Additional statistics for this record